Benadryl allergy how many to take




















Acrivastine is available on prescription. You can also buy it from pharmacies and supermarkets. It comes as capsules. Sometimes it's combined with a decongestant called pseudoephedrine to unblock your nose and sinuses. Take our survey. Acrivastine capsules that you buy from pharmacies and supermarkets can be taken by adults under the age of 65, and children aged 12 years and over.

Acrivastine is not recommended for people over 65 because very little research on the medicine has been done in this age group. Talk to your pharmacist or doctor if you're over 65 and want to take acrivastine. Acrivastine is not suitable for some people. To make sure it's safe for you, tell your doctor or pharmacist if you:.

If you or your child have been prescribed acrivastine, follow your doctor's instructions about how and when to take it. If you bought acrivastine from a pharmacy or shop, follow the instructions that come with the packet. Acrivastine comes as capsules 8mg.

The usual dose in adults and children aged 12 and over is 1 capsule 3 times a day. When it's mixed with a decongestant, each capsule contains 8mg of acrivastine and 60mg of pseudoephedrine. Do not take more than 3 acrivastine capsules, or 3 acrivastine mixed with pseudoephedrine capsules, in 24 hours. Acrivastine does not usually upset your stomach. You can take it with or without food. Always take acrivastine capsules with a drink of water, milk or juice but do not drink grapefruit juice with acrivastine as you may be more likely to get side effects.

You may only need to take acrivastine on a day you have symptoms, such as when you've been near to something you're allergic to, like animal hair. Or you may need to take it regularly to prevent symptoms, such as to stop hay fever during spring and summer. Take your forgotten dose as soon as you remember, unless it's nearly time for your next dose. In this case, skip the missed dose and take your next dose at the usual time.

Do not take 2 doses to make up for a forgotten dose. Do not take more than 3 capsules in 24 hours. If you often forget doses, it may help to set an alarm to remind you. You could also ask your pharmacist for advice on other ways to help you remember to take your medicine. Acrivastine is generally very safe. Taking more than your prescribed dose is unlikely to harm you.

If you take an extra dose, you might get some of the common side effects. Go to Get someone else to drive you or call for an ambulance. Take the acrivastine packet, or the leaflet inside it, plus any remaining medicine with you.

Like all medicines, acrivastine can cause side effects, although not everyone gets them. There are some differences between the side effects of medicines that only contain acrivastine, and medicines that combine acrivastine with pseudoephedrine. The most common side effect of acrivastine is feeling sleepy and tired. This happens in more than 1 in 10 people. Other common side effects of acrivastine happen in more than 1 in people. These include:. Talk to your doctor or pharmacist if these side effects bother you or do not go away.

The common side effects of acrivastine when mixed with pseudoephedrine happen in more than 1 in people. They include:. If you experience any of these, stop taking it and talk to your doctor or pharmacist about trying an acrivastine-only medicine. In rare cases, it's possible to have a serious allergic reaction anaphylaxis to acrivastine. These are not all the side effects of acrivastine. For a full list, see the leaflet inside your medicines packet. Acrivastine is not usually recommended during pregnancy because there is very little information about its use in pregnancy.

Other antihistamines that we know more about may be more suitable. If you think you need to take acrivastine in pregnancy, talk to your doctor or pharmacist. They will be able to help you decide, or may suggest other medicines for you.

If your doctor or health visitor says your baby is healthy, you can use acrivastine while breastfeeding, but it is better to take occasional doses or only for a short time. We do not know how much acrivastine gets into breast milk, so it is better to take an antihistamine which we know more about. If you're breastfeeding, or planning to breastfeed, talk to your doctor.

They may prescribe similar antihistamines, called loratadine or cetirizine , that are more suitable while you're breastfeeding. Talk to your doctor, pharmacist, midwife or health visitor if your baby is not feeding as well as usual, seems unusually sleepy, seems irritable, or if you have any other concerns about your baby. Some medicines affect how acrivastine works or can increase the chances of you having side effects.

Acrivastine mixed with pseudoephedrine Benadryl Allergy Relief Plus Decongestant affects lots of medicines. Diphenhydramine is only for short-term use until your symptoms clear up.

Taking too much diphenhydramine can lead to serious heart problems, seizures, coma, or death. Always follow directions on the medicine label about giving diphenhydramine to a child. Do not use the medicine only to make a child sleepy. Death can occur from the misuse of antihistamines in very young children. For motion sickness , take diphenhydramine 30 minutes before you will be in a situation that causes you motion sickness such as a long car ride, airplane or boat travel, amusement park rides, etc.

Continue taking diphenhydramine with meals and at bedtime for the rest of the time you will be in a motion-sickness situation. Measure liquid medicine carefully. Use the dosing syringe provided, or use a medicine dose-measuring device not a kitchen spoon.

Remove an orally disintegrating tablet from the package only when you are ready to take the medicine. Place the tablet in your mouth and allow it to dissolve, without chewing. Swallow several times as the tablet dissolves. Call your doctor if the condition you are treating with diphenhydramine does not improve, or if you have a fever with a headache, cough, or skin rash.

Do not use diphenhydramine for longer than 2 weeks to treat sleep problems, or longer than 7 days to treat cold or allergy symptoms. This medicine can affect the results of allergy skin tests.

Tell any doctor who treats you that you are using diphenhydramine. Since diphenhydramine is used when needed, you may not be on a dosing schedule. Skip any missed dose if it's almost time for your next dose. Do not use two doses at one time. Overdose symptoms may include vomiting, confusion, severe drowsiness, ringing in your ears, no urination, very dry eyes and mouth, dilated pupils, fast heartbeats, tremor, agitation, hallucinations, or seizure. Benadryl is absorbed quickly in the body.

You should only take Benadryl for a short amount of time, unless your doctor tells you to take it for longer. If you use Benadryl for two weeks or longer, your body can start to become dependent on it. For treatment of severe allergic reactions during pregnancy, injected diphenhydramine is often considered the first-choice treatment.

Diphenhydramine is the ingredient contained in Benadryl. This is due to a risk of eye disease in the newborn. Your doctor may want to evaluate your symptoms to determine the safest treatment.

Taking Benadryl occasionally during breastfeeding is likely safe. However, taking Benadryl regularly or in large doses may cause side effects in a child who is breastfed. It may also reduce your milk supply. Antihistamines that cause less sleepiness are usually preferred over oral Benadryl while breastfeeding. Benadryl is an antihistamine. There are several other antihistamines that can be used as alternatives. The first-generation antihistamines usually cause more sleepiness and other side effects than the second-generation antihistamines.

Benadryl contains diphenhydramine, a first-generation antihistamine. Examples of the other medications in these groups are listed below. You may wonder how Benadryl compares to other medications that are prescribed for similar uses.

Below are comparisons between Benadryl and several medications. Benadryl is a first-generation antihistamine. Claritin loratadine is a newer, second-generation antihistamine. Oral Benadryl products are approved for decreasing symptoms of hay fever and other respiratory allergies, and symptoms of the common cold such as sneezing and runny nose.

Benadryl products that are topical applied to the skin are approved for decreasing pain and itchy skin caused by things such as hives and insect bites.

Oral Benadryl products are usually taken every 4 to 6 hours. Topical products are typically used up to 4 times daily. Claritin tablets, liquid-filled capsules, and syrup are taken once daily. The orally disintegrating tablets are used either once daily or twice daily. Benadryl and Claritin have some similar side effects, and some that differ.

Below are examples of these side effects. Benadryl and Claritin are both effective for reducing symptoms of hay fever and other allergies, and for treating hives or itchy skin. Benadryl and Claritin are both brand-name, over-the-counter products. Claritin usually costs more than Benadryl.

Both of these products have store-brand versions. Store brands are usually cheaper than the brand-name versions. Zyrtec cetirizine is a newer, second-generation antihistamine. Benadryl products that are topical applied to the skin are approved for decreasing pain and itchy skin due to hives, insect bites, and other causes. Topical Benadryl products are typically used up to 4 times daily. Benadryl and Zyrtec have some similar side effects, and some that differ.

Benadryl and Zyrtec are both effective for reducing symptoms of hay fever and other allergies, and for treating hives or itchy skin. Zyrtec and other second-generation antihistamines are usually preferred.

Benadryl and Zyrtec are both brand-name over-the-counter products. Zyrtec usually costs more than Benadryl. Allegra fexofenadine is a newer, second-generation antihistamine. Allegra is approved for decreasing symptoms of hay fever and other respiratory allergies, and itchy skin caused by hives, insect bites, and other causes. Benadryl and Allegra have some similar side effects, and some that differ.

Benadryl and Allegra are both effective for reducing symptoms of hay fever and other allergies and for treating hives or itchy skin. Allegra and other second-generation antihistamines are usually preferred.

Benadryl and Allegra are both brand-name, over-the-counter products. Allegra usually costs more than Benadryl. There are different forms of Unisom. Most of these also contain the ingredient diphenhydramine. However, one Unisom product contains a similar drug, doxylamine. Unisom is approved for helping relieve occasional sleeplessness. Benadryl and most Unisom products contain the same ingredient, diphenhydramine.

One form of Unisom contains a different ingredient, doxylamine. Doxylamine is very similar to diphenhydramine and causes very similar common and serious side effects. Benadryl and most forms of Unisom contain the same active ingredient, diphenhydramine. Both products can help with falling asleep in people with occasional sleeplessness. This effect may decrease or wear off with continued use. Benadryl and Unisom are both brand-name over-the-counter products. These products usually cost about the same.

Melatonin is a hormone that naturally occurs in the body. Benadryl and melatonin have some similar side effects, and some that differ. Benadryl can help with falling asleep in people with occasional sleeplessness. However, this effect may decrease or wear off with continued use of the product.

In an analysis of clinical studies, melatonin slightly decreases the time it takes to fall asleep and increases total sleep time. According to the American Academy of Sleep Medicine , neither Benadryl nor melatonin are recommended to treat ongoing or long-term insomnia trouble sleeping. Drinking alcohol with Benadryl can increase the effects of alcohol and cause excess sleepiness that can impair your abilities. For instance, you may have trouble driving.

Benadryl can interact with several other medications. It can also interact with certain supplements. Below is a list of medications that can interact with Benadryl. Different drug interactions can cause different effects. For instance, some can interfere with how well a drug works, while others can cause increased side effects. If you take other medications, talk with your pharmacist before taking Benadryl.

Your pharmacist can help you avoid potential interactions. Anticholinergic drugs block the action of acetylcholine, a chemical that relays messages between cells in your body.

Benadryl also blocks acetylcholine. Because anticholinergic drugs and Benadryl work in the same way, taking them together can increase the risk of side effects. Examples of these drugs include:. Many medications can cause sleepiness. Taking these drugs with Benadryl can increase the risk of excessive sleepiness.

Examples of these medications include:. Xanax alprazolam is a type of drug called a benzodiazepine, which can cause sleepiness. Taking Xanax with Benadryl can increase your risk of excessive sleepiness. This can make you too sleepy to drive or prevent you from doing other potentially dangerous activities safely.

If you take Xanax, talk with your doctor before taking Benadryl. They may recommend other treatment options. Zoloft sertraline is an antidepressant that can cause sleepiness in some people who take it. Taking Zoloft with Benadryl may increase the risk of excessive sleepiness. If you take Zoloft, talk with your doctor before taking Benadryl. Zyrtec cetirizine is an antihistamine.

Benadryl is also an antihistamine. Taking Benadryl with Zyrtec may increase the risk of certain side effects such as sleepiness, dry mouth, fatigue, and headache. If you take Zyrtec, talk with your doctor before taking Benadryl. Some herbs and supplements can cause sleepiness.



0コメント

  • 1000 / 1000